Vitamin B12 Overdose
There are currently no known symptoms if an overdose of vitamin B12 occurs. Since this vitamin is a fairly non-toxic substance, even very large doses do not seem to cause problems for most people. In the case of massive overdoses, toxic effects may occur due to the inactive ingredients in vitamin B12 supplements. Treatment for an overdose will likely involve supportive care.
Can You Overdose on Vitamin B12?
Vitamin B12 is a fairly non-toxic substance that is unlikely to cause problems in cases of an overdose. Even so, if you happen to overdose on vitamin B12, it is a good idea to seek immediate medical attention.
Symptoms of a Vitamin B12 Overdose
There are no "symptoms" of a vitamin B12 overdose, per se. Even very large doses do not seem to cause problems for most people. In rare cases, people may experience vitamin B12 side effects (see Vitamin B12 Toxicity), but these side effects are probably just as common with normal doses as with overdoses.
In the case of massive overdoses, toxic effects might occur due to the inactive ingredients in vitamin B12 supplements. Sometimes vitamin B12 comes in combination with other vitamins or other supplements. Of course, an overdose of such a product might cause overdose symptoms and effects due to the other components of the product.
Treating a Vitamin B12 Overdose
Treatment for an overdose of vitamin B12 -- if necessary -- will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Of course, treatment will also involve stopping the vitamin and then resuming it at a more appropriate dose, if necessary.
It is important that you seek prompt medical attention if you believe that you may have overdosed on vitamin B12.